Alert archive / Ohio / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 1, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Mar 7, 2026, 1:22 PM EST for Ashtabula County, Trumbull County, Ohio; Crawford County, Pennsylvania. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 7, 2026, 1:22 PM EST (18:22 UTC)
- Expired
- Mar 7, 2026, 2:00 PM EST
- In force
- 38 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ashtabula County, OH, Trumbull County, OH, Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 110 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 7, 1:29 PM EST | TSTM WND DMG | 5 Sse Orwell, OH | Tree and power lines down on Penniman Road. Time estimated via radar. |
| Mar 7, 1:56 PM EST | TSTM WND DMG | 4 Nne Conneaut Lakeshor, PA | Multiple trees reported down in Hayfield Township. Time estimated via radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
739
WUUS51 KCLE 071822
SVRCLE
OHC007-155-PAC039-071900-
/O.NEW.KCLE.SV.W.0001.260307T1822Z-260307T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
122 PM EST Sat Mar 7 2026
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Northern Trumbull County in northeastern Ohio...
Southeastern Ashtabula County in northeastern Ohio...
Southwestern Crawford County in northwestern Pennsylvania...
* Until 200 PM EST.
* At 122 PM EST, a severe thunderstorm was located near North
Bloomfield, or 11 miles north of Warren, moving northeast at 60
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Cortland, Kinsman, North Bloomfield, Orwell, Andover, Linesville,
Bristolville, Harmonsburg, Adamsville, Pymatuning North, Pymatuning
Central, Atlantic, Mecca, Johnston, Cherry Valley, Conneaut Lake,
Jamestown, Conneaut Lakeshore, and Hartstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4148 8037 4149 8044 4149 8052 4138 8052
4130 8095 4150 8093 4169 8051 4168 8025
4148 8025
TIME...MOT...LOC 1822Z 242DEG 53KT 4141 8084
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Sullivan3 follow-up statements
826
WWUS51 KCLE 071836
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
136 PM EST Sat Mar 7 2026
OHC007-155-PAC039-071900-
/O.CON.KCLE.SV.W.0001.000000T0000Z-260307T1900Z/
Trumbull OH-Ashtabula OH-Crawford PA-
136 PM EST Sat Mar 7 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EST
FOR NORTHEASTERN TRUMBULL...SOUTHEASTERN ASHTABULA AND SOUTHWESTERN
CRAWFORD COUNTIES...
At 136 PM EST, a severe thunderstorm was located near Kinsman, or 17
miles northwest of Sharpsville, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Kinsman, Andover, Linesville, Harmonsburg, Adamsville, Pymatuning
North, Pymatuning Central, Atlantic, Johnston, Cherry Valley,
Conneaut Lake, Jamestown, Conneaut Lakeshore, and Hartstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM EST for northeastern
Ohio...and northwestern Pennsylvania.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4148 8037 4149 8044 4149 8052 4140 8052
4137 8072 4160 8071 4169 8051 4168 8025
4148 8025
TIME...MOT...LOC 1836Z 242DEG 47KT 4150 8062
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Sullivan532
WWUS51 KCLE 071847
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
147 PM EST Sat Mar 7 2026
OHC007-155-071857-
/O.CAN.KCLE.SV.W.0001.000000T0000Z-260307T1900Z/
Trumbull OH-Ashtabula OH-
147 PM EST Sat Mar 7 2026
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TRUMBULL AND
SOUTHEASTERN ASHTABULA COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM EST for northeastern
Ohio...and northwestern Pennsylvania.
LAT...LON 4148 8025 4148 8037 4149 8038 4149 8052
4169 8052 4169 8051 4168 8025
TIME...MOT...LOC 1847Z 242DEG 53KT 4158 8042
$$
PAC039-071900-
/O.CON.KCLE.SV.W.0001.000000T0000Z-260307T1900Z/
Crawford PA-
147 PM EST Sat Mar 7 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EST
FOR SOUTHWESTERN CRAWFORD COUNTY...
At 147 PM EST, a severe thunderstorm was located near Pymatuning
Central, or 14 miles west of Meadville, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Linesville, Harmonsburg, Pymatuning North, Pymatuning Central,
Adamsville, Atlantic, Conneaut Lake, Jamestown, Conneaut Lakeshore,
and Hartstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM EST for northeastern
Ohio...and northwestern Pennsylvania.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4148 8025 4148 8037 4149 8038 4149 8052
4169 8052 4169 8051 4168 8025
TIME...MOT...LOC 1847Z 242DEG 53KT 4158 8042
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Sullivan007
WWUS51 KCLE 071856
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
156 PM EST Sat Mar 7 2026
PAC039-071906-
/O.EXP.KCLE.SV.W.0001.000000T0000Z-260307T1900Z/
Crawford PA-
156 PM EST Sat Mar 7 2026
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CRAWFORD COUNTY
WILL EXPIRE AT 200 PM EST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 800 PM EST for northeastern
Ohio...and northwestern Pennsylvania.
LAT...LON 4148 8025 4148 8037 4149 8038 4149 8052
4169 8052 4169 8051 4168 8025
TIME...MOT...LOC 1856Z 242DEG 53KT 4163 8030
$$
SullivanWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 1:01 PM EST, 21 minutes earlier. Its key messages:
- 1) Showers and thunderstorms will develop ahead of a cold front late this morning and afternoon. Some storms could become strong to severe, particularly along and east of the I-71 corridor between Noon and 5 PM. 2) The next period of unsettled weather is expected Tuesday night through Wednesday, bringing periods of moderate to heavy rain and perhaps a few stronger thunderstorms. 3) A clipper system will move east through the Upper Great Lakes on Friday which could bring a rain/snow mix to the local area.
Area forecast discussion, Mar 7, 1:01 PM EST, 21 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 101 PM EST Sat Mar 7 2026 .WHAT HAS CHANGED... Storm strength has remained fairly limited as storm development has been farther east and instability has struggles to increase. The severe storm threat is likely limited to the far eastern portions of our forecast area in far Northeast Ohio and Northwest Pennsylvania. && .KEY MESSAGES... 1) Showers and thunderstorms will develop ahead of a cold front late this morning and afternoon. Some storms could become strong to severe, particularly along and east of the I-71 corridor between Noon and 5 PM. 2) The next period of unsettled weather is expected Tuesday night through Wednesday, bringing periods of moderate to heavy rain and perhaps a few stronger thunderstorms. 3) A clipper system will move east through the Upper Great Lakes on Friday which could bring a rain/snow mix to the local area. && .DISCUSSION... KEY MESSAGE 1... The latest water vapor imagery reveals a strong mid-level shortwave ejecting northeast into the Midwest early this morning, with ongoing pre-frontal convection located across portions of Missouri and Illinois. The latest guidance suggests this shortwave will strengthen further through this morning, resulting in ~60 knots of 700 mb SW flow across the area by early this afternoon. There remains some uncertainty on the evolution of this convection as it enters Ohio by around mid- morning, though do anticipate redevelopment as it encounters a more favorable environment near the I-71 corridor by late morning/early afternoon. Probabilities for instability parameters from both the REFS/HREF (such as SBCAPE > 1000 J/kg) are considerably higher than previous model runs, particularly east of the I-71 corridor. In addition, low-level hodographs also appear more favorable not only in the 0-1 km layer as they did in last night's guidance, but now also up to 3 km which tends to suggest a greater tornado potential in any stronger storms, especially those with a north to south orientation given the SW shear vectors. The latest SPC SWODY1 categorical risk remains unchanged, though a 5% "hatched" tornado area has been introduced with this morning's update. Do think the local risk for any significant tornadoes (EF2+) is very low as the expected linear storm mode would suggest more of an transient, embedded tornado and damaging wind threat. However, this could change if storm mode begins as discrete (stand alone from other storms) and will be monitored. The timing window and location for strong to severe storms remains relatively unchanged from previous forecasts - generally along and east of the I-71 corridor between Noon and 5 PM as storms move west to east through the area. KEY MESSAGE 2... Guidance continues to suggest a potent upper-level trough developing across the Upper Midwest and Great Lakes Wednesday into Thursday. At the surface, a low pressure system will slide northeast through the Midwest and Eastern Great Lakes, extending a strong cold front across the area Wednesday night and ushering in a much colder air mass into the region. Probabilities remain medium to high (50 to 70%) for much of the area to see at least 1 inch of rainfall Tuesday night through Wednesday as periods of moderate to heavy rain and thunderstorms are appearing more likely. Will continue to monitor trends and potential impacts from this system over the next several days. Above average temperatures mainly in the 60s to lower 70s will persist into Wednesday (with the brief exception of Sunday with highs in the 50s), falling into the upper 30s to low 40s behind a cold front on Thursday. KEY MESSAGE 3... The latest guidance indicates a clipper system will move east through the Upper Great Lakes on Friday into Saturday which could bring a rain/snow mix to the local area and gusty winds. After brief high pressure on Saturday, another system may quickly develop towards the west Saturday night into Sunday. && .AVIATION /18Z Saturday THROUGH Thursday/... A broken line of storms across parts of Northeast Ohio and Northwest Pennsylvania (mainly east of I-71) will continue for the next few hours, exiting the area by 20-21Z. An area of trailing stratiform rain will follow for a few more hours. Brief, isolated gusts up to 30-40 knots and IFR visibilities are possible A short break in precipitation is expected before light rain develops along a southeastward moving cold front late this evening into early tonight. Areawide MVFR ceilings are expected immediately behind the front and likely lasting through the night. A few patches of IFR will be possible. Cloud cover clears up by mid-morning Sunday, giving way to clear skies. Winds will be southerly southwesterly today 12 to 20 knots with gusts up to 25 to 30 ahead of the cold front this afternoon. Winds will shift from the west tonight 8 to 12 knots tonight and the gusts will gradually relax by late evening. Outlook...Non-VFR is likely with showers and thunderstorms Tuesday night into Wednesday followed by a rain/snow mix Wednesday night into Thursday. && .MARINE... There are a couple weather systems in the next several days that may bring some minor marine impacts to Lake Erie. The other ongoing marine weather impact on Lake Erie is the substantial ice coverage that continues to slowly decrease and break up. A cold front will approach Lake Erie this evening from west to east. Ahead of the cold front today, southerly to southwesterly winds will increase 15 to 25 knots with gusts up to 30 knots. Behind the front this evening and overnight, winds will become westerly 10 to 15 knots. The stronger wind flow over the lake today and the much warmer temperatures will help further to weaken the ice coverage and also move it around this weekend. Wave heights will be limited by the aforementioned mobile pack ice. High pressure will build into the Great Lakes Sunday into MOnday with a return of southwesterly 10 to 20 knots. The next potential weather system to bring impacts to Lake Erie will the middle of next week. Forecast model guidance indicates the potential for a deepening low pressure system and strong cold front tracking across the eastern Great Lakes region Wednesday through early Thursday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && DISCUSSION...Kahn AVIATION...Saunders MARINE...77
Hazardous weather outlook, Mar 7, 11:39 AM EST, 1 hour 43 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 1139 AM EST Sat Mar 7 2026 LEZ061-145>149-165>169-OHZ010>014-019>023-028>033-036>038-047-089- PAZ001>003-081645- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva- on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron- Medina-Summit-Portage-Trumbull-Crawford-Richland-Ashland-Wayne-Stark- Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 1139 AM EST Sat Mar 7 2026 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Showers and thunderstorms will move east across the area this morning and afternoon. Some storms could be strong to severe with damaging wind gusts being the primary hazard. A tornado or two is also possible, especially east of I-77. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>144-162>164-OHZ003-006>009-017-018-027-081645- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca- Wyandot- 1139 AM EST Sat Mar 7 2026 This Hazardous Weather Outlook is for Lake Erie, north central Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 7, 12:53 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1253 PM EST Sat Mar 7 2026
OHZ013-022-023-071830-
Geauga OH-Portage OH-Trumbull OH-
1253 PM EST Sat Mar 7 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TRUMBULL...NORTHERN
PORTAGE AND SOUTHEASTERN GEAUGA COUNTIES THROUGH 130 PM EST...
At 1253 PM EST, Doppler radar was tracking a strong thunderstorm over
Streetsboro, or near Ravenna, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Kent, Streetsboro, Middlefield, Garrettsville, North Bloomfield,
Mantua, West Farmington, Bristolville, Aurora, Parkman, Hiram, and
Sugar Bush Knolls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4115 8138 4132 8138 4145 8107 4150 8088
4144 8076 4135 8077
TIME...MOT...LOC 1753Z 240DEG 49KT 4125 8131
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SullivanThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 1:37 AM EST | Special Weather Statement | CLE | Ashtabula | 53 min |
| Mar 7, 12:53 PM EST | Special Weather Statement | CLE | Portage | 37 min |
| Mar 7, 1:42 PM EST | Special Weather Statement | CLE | Erie | 33 min |
| Mar 7, 1:55 PM EST | Special Weather Statement | CLE | Crawford | 35 min |
| Mar 7, 2:12 PM EST | Special Weather Statement | CLE | Erie | 18 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2026Severe Thunderstorm Warnings in Pennsylvania, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.